Access

You are not currently logged in.

Access your personal account or get JSTOR access through your library or other institution:

login

Log in to your personal account or through your institution.

Finite-Sample Properties of Some Old and Some New Estimators of a Common Odds Ratio from Multiple 2 × 2 Tables

Walter W. Hauck, Sharon Anderson and Francis J. Leahy, III
Journal of the American Statistical Association
Vol. 77, No. 377 (Mar., 1982), pp. 145-152
DOI: 10.2307/2287781
Stable URL: http://www.jstor.org/stable/2287781
Page Count: 8
  • Download ($14.00)
  • Cite this Item
Finite-Sample Properties of Some Old and Some New Estimators of a Common Odds Ratio from Multiple 2 × 2 Tables
Preview not available

Abstract

A simulation study was used to determine the finite-sample properties of various estimators of a common odds ratio from multiple 2 × 2 tables. The maximum likelihood, Mantel-Haenszel, and Woolf estimators plus four variants of each were considered. The original Woolf estimator and one of its variants are dismissed on the grounds that they often cannot be calculated. In terms of minimum bias, maximum likelihood is the recommended procedure after adding .25 to each cell.

Page Thumbnails

  • Thumbnail: Page 
145
    145
  • Thumbnail: Page 
146
    146
  • Thumbnail: Page 
147
    147
  • Thumbnail: Page 
148
    148
  • Thumbnail: Page 
149
    149
  • Thumbnail: Page 
150
    150
  • Thumbnail: Page 
151
    151
  • Thumbnail: Page 
152
    152